Contact us 24/7
View all

ADHD Drug Linked to Increased Heart Risk in Children

Destiny Baker2 years ago

A new study suggests that treatment with psychostimulants may double a child’s risk of suffering a serious cardiovascular event.

About the ADHD Drug Study

According to Medscape, the study analyzed data from more than 700,000 Danish children born between the years of 1990 and 1999 with a mean follow-up of 9.5 years.

Researchers recorded 170 cardiovascular events among children with ADHD and were able to determine that those treated with stimulants were twice as likely to suffer such an event that children who were no treated with stimulants.

Common cardiovascular events cited by the researchers were:

  • Arrhythmias
  • Hypertension
  • Ischemic heart disease
  • Pulmonary heart disease
  • Cardiac arrest
  • Heart failure
  • Cerebrovascular disease

The researchers were also able to determine that children who took higher doses of stimulants were more likely to suffer cardiovascular events than children who took lower doses.

Other ADHD Drug Side Effects

The following adverse events have also been reported in patients taking psychostimulants:

  • Aggression
  • Insomni
  • Overdose
  • Suicide
  • Chest pain
  • Hallucination
  • Anorexia
  • Death

HAVE YOU BEEN INJURED?

If you’ve been injured, we can help. Contact us